This forum is an un-mediated, patient-to-patient forum for questions and support regarding Hepatitis B. Topics in this forum include but are not limited to, Causes, Diagnosis, Family and Relationships, Living With Hepatitis B, Research Updates, Treatment, Success Stories, Support, Symptoms.
Here is my medical history: (approx.)
Hepatitis B carrier, 18 yr old male
Year ALT AST
1995 93 52
96 77 42
97 108 65
98 175 76
HBS Ag +
HBc Ab +
HBs Ab.... <10 miu/mL
I took Interferon from Sept 1998 to Jan 1999, 3 times a week (5mu). It did not help much, and the ALT/AST numbers rose in 2001. So I took chinese medicine (herbs) in July and the ALT dropped from 500 to 200. In Jan 2002, for some odd reason, the ALT went up to 1920 and AST 1100!!
The doctor recommended me to take lamivudine 100mg, 1 tablet per day. 3 days later, the blood test showed that the ALT is even higher, 2100, AST 1200.
1) Is this normal?
2) Can lamivudine possibly make the condition of my liver worse?
3) Would lamivudine help my AST/ALT numbers go down?
4) I'm only 18...(don't drink/smoke)..am I likely to have liver cancer/cirrohsis later on?
5) What can I do now, other than take lamivudine? Are there foods/things I should be aware of and not do?
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.